Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 20, 2015, 9:27 AM CDT for Linn County, Kansas; Bates County, Missouri. It took effect at May 21, 2015, 1:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2015, 9:27 AM CDT (14:27 UTC)
- In effect from
- May 21, 2015, 1:00 AM CDT
- Expired
- May 22, 2015, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River near Trading Post (TPOK1). The gauge peaked at 25.93 ft at May 21, 2015, 7:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06916600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
684
WGUS43 KEAX 201427
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 AM CDT WED MAY 20 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Marais Des Cygnes River near Trading Post affecting Linn and Bates
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC107-MOC013-211427-
/O.NEW.KEAX.FL.W.0041.150521T0600Z-150522T0600Z/
/TPOK1.1.ER.150521T0600Z.150521T0600Z.150521T0600Z.UU/
927 AM CDT WED MAY 20 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River near Trading Post.
* from late tonight to late Thursday night.
* At 9:01 AM Wednesday the stage was 24.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early
Thursday morning.
* At 27.0 feet...Flooding of low-lying farmland occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Trading Post 27 24.9 Wed 09 AM 27.0 early Thursday morning
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470
$$1 follow-up statement
065
WGUS43 KEAX 210120
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT WED MAY 20 2015
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Missouri River at Glasgow affecting Chariton...Howard and Saline
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Marais Des Cygnes River at La Cygne affecting Linn County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-220120-
/O.EXT.KEAX.FL.W.0030.000000T0000Z-150522T1940Z/
/SNZM7.2.ER.150517T2024Z.150519T2100Z.150521T1940Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Grand River near Sumner.
* At 7:45 PM Wednesday the stage was 30.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 30.4 Wed 08 PM 30.1 early Thursday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-220120-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-150523T0636Z/
/BRNM7.1.ER.000000T0000Z.150519T2024Z.150522T0636Z.UU/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Grand River near Brunswick.
* At 5:43 PM Wednesday the stage was 22.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 22.0 feet...Low-lying areas along the east bank of the Grand
River near the U.S. Highway 24 bridge begin to flood.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 22.1 Wed 06 PM 21.3 early Thursday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
KSC107-220120-
/O.EXT.KEAX.FL.W.0033.000000T0000Z-150522T1315Z/
/LCGK1.1.ER.150518T0702Z.150520T1546Z.150521T1315Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Marais Des Cygnes River at La Cygne.
* At 8:01 PM Wednesday the stage was 27.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 27.6 Wed 08 PM 27.2 early Thursday morning
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
KSC107-MOC013-210150-
/O.CAN.KEAX.FL.W.0041.000000T0000Z-150522T0600Z/
/TPOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
820 PM CDT WED MAY 20 2015
* At 8:01 PM Wednesday the stage was 25.7 feet.
* Flood stage is 27.0 feet.
* No flooding is currently forecast.
* At 27.0 feet...Flooding of low-lying farmland occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Trading Post 27 25.7 Wed 08 PM 26.0 early Thursday morning
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470
$$
MOC047-095-177-210150-
/O.CAN.KEAX.FL.W.0022.000000T0000Z-150522T0000Z/
/SBEM7.1.ER.000000T0000Z.150518T1222Z.000000T0000Z.NO/
820 PM CDT WED MAY 20 2015
* At 8:10 PM Wednesday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* No flooding is currently forecast.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 21.5 Wed 08 PM 21.4 early Friday morning
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-220120-
/O.CON.KEAX.FL.W.0011.000000T0000Z-150524T1300Z/
/NAPM7.1.ER.150517T0943Z.150518T0830Z.150523T1300Z.UU/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Missouri River at Napoleon.
* At 8:00 PM Wednesday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 18.4 Wed 08 PM 18.2 early Thursday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-220120-
/O.CON.KEAX.FL.W.0012.000000T0000Z-150525T0000Z/
/WVYM7.1.ER.150517T1505Z.150518T1800Z.150524T0000Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Missouri River at Waverly.
* At 7:30 PM Wednesday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 21.8 Wed 07 PM 21.4 early Thursday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-220119-
/O.CON.KEAX.FL.W.0013.000000T0000Z-150525T0824Z/
/MIAM7.1.ER.000000T0000Z.150519T0055Z.150524T0824Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Missouri River At Miami.
* At 9:29 AM Wednesday the stage was 21.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Sunday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 21.3 Wed 09 AM 19.6 early Thursday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC041-089-195-220119-
/O.CON.KEAX.FL.W.0037.000000T0000Z-150524T0651Z/
/GLZM7.2.ER.150518T0812Z.150519T1300Z.150523T0651Z.UU/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Missouri River at Glasgow.
* At 7:30 PM Wednesday the stage was 26.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.2 feet by
early Thursday morning. The river will fall below flood stage early
Saturday morning.
* At 25.0 feet...Farmland along the river floods.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Glasgow 25 26.0 Wed 07 PM 26.2 early Thursday morning
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296
$$
MOC053-089-220119-
/O.CON.KEAX.FL.W.0038.000000T0000Z-150524T0959Z/
/BOZM7.1.ER.150518T1018Z.150519T1100Z.150523T0959Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Missouri River at Boonville.
* At 7:30 PM Wednesday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 22.2 Wed 07 PM 21.9 early Thursday morning
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$
MOC021-220119-
/O.CON.KEAX.FL.W.0023.000000T0000Z-150522T0627Z/
/AGYM7.2.ER.150517T0930Z.150519T0645Z.150521T0627Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Platte River near Agency.
* At 7:30 PM Wednesday the stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Thursday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 22.0 Wed 07 PM 20.1 early Thursday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-220119-
/O.CON.KEAX.FL.W.0024.000000T0000Z-150523T1624Z/
/SSTM7.2.ER.150517T1553Z.150521T1200Z.150522T1624Z.NO/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Platte River At Sharps Station.
* At 7:30 PM Wednesday the stage was 30.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 31.5 feet by
Thursday morning. The river will fall below flood stage late Friday
morning.
* At 31.5 feet...The south approach to the Highway B bridge over the
Little Platte River is under water due to backwater from the Platte
River.
* At 30.5 feet...Interurban Road floods about 1.5 miles southeast of
Sharps Station.
* At 29.0 feet...Backwater from the Platte River floods Highway KK
along the Little Platte River at the location 0.2 miles east of
Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 30.7 Wed 07 PM 31.5 Thursday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-220119-
/O.CON.KEAX.FL.W.0025.000000T0000Z-150523T1650Z/
/PLCM7.2.ER.150517T1847Z.150521T1800Z.150522T1650Z.UU/
820 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Platte River near Platte City.
* At 4:01 PM Wednesday the stage was 23.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.4 feet by
early Thursday afternoon. The river will fall below flood stage
late Friday morning.
* At 25.0 feet...Water overtops 1st Street in Tracy, Missouri.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is
located 5 miles downstream from Platte City. 300 acres of pasture
are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 23.8 Wed 04 PM 25.4 early Thursday
afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 6:31 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 20, 6:31 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 631 AM CDT Wed May 20 2015 .DISCUSSION... Issued at 326 AM CDT WED MAY 20 2015 Widespread rain will track across the entire forecast area from west to east through much of the morning. Interaction of a 35-kt LLJ and an elevated boundary near the I-70 corridor is bringing some frontogenetical enhancement to some of this rain especially around the I-70 area. It wouldn't be surprising to see a few rumbles of thunder and a few rainfall amounts as high as one inch across these areas, otherwise steady rain and rainfall amounts around a half inch will be the general rule for most of the forecast area. Precipitation should taper off pretty quickly from west to east later this morning as isentropic upglide quickly transitions to downglide and the main upper wave pushes to the east. However, thick low clouds will linger through the day and keep most areas from getting any warmer than the lower 50s. These clouds will likely stick around for much of the night, but if they clear out quickly enough there could be a few areas of fog. A period of zonal upper flow will keep things dry for Thursday and most of Friday, while a large area of high pressure across much of the Northern and Central U.S. keeps things seasonably cool with highs in the 60s. This will also keep a surface boundary confined well to our south across the Gulf Coast states. Southwest upper flow returns to the region this weekend into early next week which will bring a return to a wet pattern. Light rain may make it as far east as eastern KS Friday and Friday night, but will struggle to make it much further than that as it encounters a sprawling surface high over the Midwest. This high will gradually move well to the east by Saturday evening which will allow higher moisture and rain chances to spread into more of the forecast area. Better chances for more widespread thunderstorms will arrive Sunday into Monday when the main upper trough to the west approaches. Upper-level wind fields don't appear particularly strong during this time, so any severe weather potential may end up highly dependent on how unstable the atmosphere can get. Bigger concern may be additional heavy rain and possible flooding early next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 629 AM CDT WED MAY 20 2015 Back edge of rain will move into western MO over the next hour or so, and most indications are that ceilings will drop into IFR once the rain ends. It may take them a while to lift out of IFR, possibly not until late this afternoon, with gradual improvement into VFR after dark. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, May 19, 12:47 PM CDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT TUE MAY 19 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1247 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL OVERSPREAD THE REGION TONIGHT. RAINFALL AMOUNTS UP TO ONE INCH COULD PROLONG ONGOING RIVER FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND. AT THIS TIME, SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:34 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 39 hr |
| May 20, 3:52 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 30 hr |
Nearby
River Flood Warnings in Kansas, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.